MAUDE Adverse Event Report: CORDIS CORPORATION ACCS CATH EXTEN 65CM 1200PSI; INTRODUCER, CATHETER

CORDIS CORPORATION ACCS CATH EXTEN 65CM 1200PSI; INTRODUCER, CATHETER
Model Number 502101D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-05734.Complaint conclusion: as reported, after an angiographic power injection with a non-cordis power injector, the metal circular piece of a 65cm 1200psi catheter extension tubing detached from the distal end of the tubing extension as the device was being disconnected.As a result, another cordis 65cm extension tubing was used to continue the procedure; however, the same issue occurred, and the device became separated when being disconnected after power injection via the non-cordis power injector.There was no reported injury to the patient.This was during an angioplasty procedure.The devices were being used by an experienced user and there were no issues prepping either device or connecting the deices to the non-cordis power injector.A non- sterile unit of ¿accs cath exten 65cm 1200psi" was received for analysis and was evaluated under (b)(4).The other affected device was not returned and was assessed under (b)(4).The product was not returned for analysis.A product history record (phr) review of lot 18077497 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failures reported by the customer as ¿retainer (extension tubing only) ~ detached" and ¿catheter extension ~ separated¿ were confirmed on the returned device.The retainer is detached due to the separation observed on the insert.These failures could not be confirmed on the device that was not returned.Elongations and plastic deformations are evidence that an application of a tension force induced the separation.Therefore, it is assumed the extension tubing was induced to a tensile force that exceeded the tubing material yield strength prior to the separation.The exact cause of the events cannot be conclusively determined however, rapidly removing or jerking the tubing from the catheter hub may be a contributing factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage, withdraw the catheter extension gently.Rapid removal or jerking may damage the extension.¿ the phr review and product analysis does not indicate the event is related to the device design or manufacturing process.However, an investigation has been opened to address the fractured/separated condition.
 
Event or Problem Description
As reported, after an angiographic power injection with a non-cordis power injector, the metal circular piece of a 65cm 1200psi catheter extension tubing detached from the distal end of the tubing extension as the device was being disconnected.As a result, another cordis 65cm extension tubing was used to continue the procedure; however, the same issue occurred, and the device became separated when being disconnected after power injection via the non-cordis power injector.There was no reported injury to the patient.This was during an angioplasty procedure.The devices were being used by an experienced user and there were no issues prepping either device or connecting the deices to the non-cordis power injector.Information regarding the patient and power injection settings was requested but was not provided.The device will be returned for evaluation.Addendum: product evaluation revealed a separation of the first extension tubing that was used.

Brand Name
ACCS CATH EXTEN 65CM 1200PSI
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15514085
Report Number9616099-2022-06036
Device Sequence Number5856624
Product Code DYB
UDI-Device Identifier10705032064712
UDI-Public(01)10705032064712(17)241231(10)18077497
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number502101D
Device Catalogue Number502101D
Device Lot Number18077497
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date09/30/2022
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown